Posted by Squiggles on November 15, 2005, at 12:37:14
In reply to Re: My 2 cents » Squiggles, posted by yesac on November 15, 2005, at 12:20:36
> > So glad to hear more positive reports
> > about lithium. I am very biased about
> > it.
> Biased in a good way, I'm assuming?
> > combination with other ADs - have you
> > checked the Drug Interactions Checkers
> > on the net?
> I have, and I came up with all kinds of weird rare interactions with everything I take, even including caffeine. So I didn't give it much credit. There is such a thing as being too cautious.
Yeah, i know what you mean. I checked
PubMed and there are diverse views on this
topic. Some papers point to the advantage
of the newer APs with lithium in contrast
to the old ones, but other point to the
preference of other classes than APs for
lithium combinations. It's like Disney
World has opened up an international
> Seroquel is technically classified as an antipsychotic, not antidepressant. However, there have been some studies demonstrating it's antidepressant properties for some people. It seems to do that for me, in addition to helping calm me down and tame my feelings of distraughtness. And it helps me sleep. I feel like I sleep better than I ever have in my life.
I don't know what to say. I am not a dr.
I do know that benzos with lithium are
compatible, if insominia and anxiety are
your problem, from my own experience.
> > Or maybe one or the other drugs
> > could be shuffled in dose?
> What do you mean? Because of my shakiness?
No, I mean lower the dose of one, increase
the dose of the other;
> > p.s. you are fortunate to take a low
> > lithium dose; the therapeutic ones
> > have to be watched -- we need a li-detector!
> Yes, my doses of both lithium and seroquel are quite low. I'd like to try more seroquel when I get more money (I don't currently have prescription coverage). The only issue with seroquel is sedation/ sleeping too much.
Then a lower dose would make sense, no?
> When I tried to take 900mgs of lithium, I started to feel very spaced out and weird. So I cut it back to 600, which seems to be enough to do the trick. I might even try 450 to see if the shakiness improves but the drug still works. When I tried to take only 300, I completely fell apart.
It takes a long time to get used to lithium--
you might want to take that into account.
I felt so heavy and slept all aft. in the
beginning, and it was only after 6 months,
with thyroid supplementation that I was
stable. But, this drug literally lifted
me out of very serious psychotic states,
very quickly. So, I did not complain.